Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will increasing the Vyvanse dose help?

I have recently been prescribed Vyvanse and my doctor has started me on 20mg and said he will work me up as needed. Yesterday I took one 20mg pill at 11:30am and found that it felt like it had worn off after only about 3 1/2-4 hours. At 4pm, I tried another pill to see if that would help and it did, but similarly I found that it began wearing off after about 3 1/2 hours and I felt completely unfocused after 4-4 1/2 hours. This morning I tried taking 2 20mg pills at the same time around 10:30am to see if that helped at all. I found it to work much better than the one 20mg pill alone but it felt as though it had worn off by about 5:30pm, roughly 7 hours after taking it, which seems to go along with the results of one 20mg pill lasting about half that time. My questions are, 1) is taking 2 20mg pills equivalent to taking one 40mg pill or are there slight differences between the two ie. the way the medicine is released and over what period of time. 2) would upping my dosage only make me hyper-focused for the same amount of time as the lesser dosage, or will it simply be the same degree of focus for a longer period of time? 3) Is it normal for me to be experiencing the medicine lasting so shortly even though I was told is would last 12 hours? Thank you
Fri, 16 Sep 2016
Report Abuse
Question is related to
Drug/Medication ,   ,  
Pediatrician 's  Response
let's answer these questions in the same order :
1-taking a 20 MG is not as taking 40 for sure, the effect is dosage dependent and that why your doctor starts with 20 MG, the increment should be done by 10 MG for each week .
2- the increment in dosage is done to meet the body needs and reaching the most desirable effect with the least side effects , so if you are doing good with 40 MG, then increasing or decreasing the dose will not help
3-its common to feel that because the drug needs a week to build up and to have the desirable effect .
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I just started taking 15mg of Vyvanse for adult ADD. I have tried Ritalin which did not work, and Adderall which gave me panic attacks. I have...

Recent questions on  Amphetamine

doctor1 MD

I was prescribed adderall 20mg one capsule daily. Just started taking it a week ago for concentration problems and its 10 times worse. I m angry...

doctor1 MD

My 13 year old son has been prescribed Amphetamine salt combo 3x daily 20 mg. He has been on it for over a year but recently has been complaining...

doctor1 MD

hello, i took some mdma yesterday and today have experienced some swelling in my hand, red skin, bumps on my four-head and swollen lips. i was...

doctor1 MD

i took 5 caps of mdma over a period of a night 8 days ago and have been getting chest pains around my heart since i went to the hospital lastnight...

doctor1 MD

do you think it would be acceptable to rotate every 3-6 months the 2 or 3 ADD meds that still work for me to help prevent a tolerance build up to...

doctor1 MD

so I have a parasite problem I feel and see them coming from my armpits little black obes it also feels XXXXXXX I have a big worm moving around my...

doctor1 MD

Hi, I have a few things I am hoping to figure out I had a baby a year ago and was a forced delivery. After I have had urinary problems Hard to go...